Case Review Form

      * Denotes required field.

      Title

      * First Name

      * Last Name

      * Email Address

      * Phone Number

      Cell Phone Number

      Office Phone Number

      Street Address

      Apartment/Suite

      City

      State

      Zip Code

      Please provide the best method and times to contact you:

      Date of birth of injured person
      (mm-dd-yyyy):

      Name of drug:

      Date you started taking the drug (mm-yyyy):

      Date you stopped taking the drug (mm-yyyy):

      Please describe any side effects:

      Other Info:

      No Yes, I agree to the Parker & Waichman LLP disclaimers.Click here to review all.

      Yes, I would like to receive the Parker & Waichman LLP monthly newsletter, InjuryAlert.

      please do not fill out the field below.

Safety alert issued on strontium ranelate (Protelos)

Filed May 23rd, 2012 Laurie

Taking the drug Protelos (strontium ranelate) can result in serious and life-threatening side effects, health regulators in Europe warn.

According to a statement from the Medicines and Healthcare products Regulatory Agency in the United Kingdom, Protelos can cause an increased risk of venous thromboembolic events (VTE) like deep vein thrombosis (DVT) or pulmonary embolism. It should not be prescribed to patients with a prior or current issue with these cardiac complications as Protelos can make those conditions worse.

MHRA also notes that taking Protelos can also cause serious skin and hypersensitivity reactions like a drug rash eosinophilia and systemic symptoms (DRESS), according to a statement from the agency. Physicians are advised to be alert for signs of these side effects, especially during the first six weeks of treatment.

The alert on the risk of VTE was prompted by a recent French study that found an increased risk of the side effect and it was the one most reported among the adverse reaction reports reviewed by researchers. The second most commonly reported side effect of people taking Protelos was a skin reaction. The agency notes, the study does not associate use of strontium ranelate with any higher increased risk of VTE than has been previously reported in studies and by the agency, but that it should not be taken by people already at risk of or suffering from the condition.

Be Sociable, Share!

Comments are closed.

Click Here Now, to Have an Attorney Answer Your
Medicinal Drug Injuries Questions
No Cost - No Obligation!